Alert archive / Alabama / Special Weather Statements in 2017

Special Weather Statement, NWS Birmingham, AL

July 12, 2017Bullock County, Alabama

NWS Birmingham, AL issued this special weather statement at Jul 12, 2017, 7:13 PM CDT for Bullock County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2017, 7:13 PM CDT (00:13 UTC)
Expired
Jul 12, 2017, 8:00 PM CDT
In force
47 min
Issued by
NWS Birmingham, AL

County Bullock County, AL

The radar

The Ft Rucker radar (KEOX), 57 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2017-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 792 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2017-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
792 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1304 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

450 
WWUS84 KBMX 130013
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
713 PM CDT WED JUL 12 2017
 
ALZ046-049-050-130100-
Pike AL-Bullock AL-Barbour AL-
713 PM CDT WED JUL 12 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIKE...SOUTHERN
BULLOCK AND WEST CENTRAL BARBOUR COUNTIES UNTIL 800 PM CDT...

At 713 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clayton to near Boot Hill. Movement was
north at 10 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Midway, Clayton, Louisville, Pickett, Boot Hill, Beans Crossroads,
Aberfoil, Tanyard, Clayton Municipal Airport, Perote, Josie and Mount
Andrew.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3211 8552 3202 8587 3175 8569 3180 8545
TIME...MOT...LOC 0013Z 164DEG 9KT 3190 8550 3186 8571 

$$

89^GSatterwhite

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 6:21 PM CDT, 52 minutes earlier.

Area forecast discussion, Jul 12, 6:21 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
621 PM CDT Wed Jul 12 2017

.UPDATE...
For 00Z Aviation.

&&

.SHORT TERM...
This afternoon into Thursday.

Scattered shower and thunderstorm activity is spread across the
south and east counties of Central Alabama this afternoon in a
typical diurnally influenced summertime regime. This activity is
continuing to propagate slowly to the north as the afternoon
progresses while individual cells are short lived overall.
Precipitable water remains high, with lower to middle 70s for dew
points and not much relief with the heat except for the lucky ones
who get showers/outflow boundaries. Guidance has trended a degree
or so lower with highs in the south for Thursday thanks to a
continuing trend of afternoon convection activity. Thus, we are
not quite reaching heat advisory criteria for Thursday as of now.
Will hold off issuing a heat advisory at this time, but will leave
a low confidence 1 in the HWO for now.

08

.LONG TERM...
Thursday through Tuesday.

Previous discussion from 349 AM CDT.

Over the next couple days, the upper level ridge remains in place,
strengthening slightly, as thickness values also increase each
day. Daytime highs will run in the low 90s, and will continue to
go slightly above guidance. With dewpoints in the low to mid 70s,
heat index values will peak above 100F each day through Friday.
High moisture availability will lead to cloud and shower/storm
development each day, which will curb some warming, especially by
early afternoon. This will prevent heat index values from meeting
advisory criteria, but will continue to mention in the HWO.

A trough will amplify over the Mid Mississippi Valley Friday and
slowing slide southeastward over the weekend into the area. This
will provide a better focus for mainly diurnally driven scattered
showers and storms each day through early next week, and keep
temperatures a few degrees cooler.

14

&&

.AVIATION...
00Z TAF Discussion.

With the exception of reduced vsbys associated with diurnal
tstms, VFR conds will prevail. Isolated tstms will linger thru 01z
this evening, possibly impacting KTCL and KTOI. Light fog
possible at KTOI between 09z and 12z, but otherwise no non-
convective cig or vsbys issues. Sct tstms will develop after 17z
and handled with PROB30 groups.

58/rose

&&

.FIRE WEATHER...

Isolated to scattered summertime showers and thunderstorms are
expected for the remainder of this afternoon, again for Thursday
afternoon, and for much of this week. There are no fire weather
concerns at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     72  90  73  91  72 /  20  30  20  40  20
Anniston    72  90  73  91  73 /  20  30  20  40  20
Birmingham  74  91  74  92  75 /  20  30  20  40  20
Tuscaloosa  74  92  75  93  75 /  20  30  20  40  20
Calera      73  91  74  92  75 /  20  30  20  40  20
Auburn      73  92  74  92  74 /  20  30  20  30  20
Montgomery  74  94  75  95  75 /  20  30  20  30  20
Troy        72  93  73  94  74 /  20  20  20  40  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jul 12, 4:56 AM CDT, 14 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
456 AM CDT Wed Jul 12 2017

ALZ011>015-017>050-131300-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
456 AM CDT Wed Jul 12 2017

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

With temperatures forecast to reach the middle 90s Thursday through
Saturday afternoons, heat indices could reach 105 degrees in areas
near and south of the I-20 corridor.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

In the hours before

Special weather statement, Jul 12, 7:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
713 PM CDT WED JUL 12 2017

ALZ046-049-050-130100-
Pike AL-Bullock AL-Barbour AL-
713 PM CDT WED JUL 12 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIKE...SOUTHERN
BULLOCK AND WEST CENTRAL BARBOUR COUNTIES UNTIL 800 PM CDT...

At 713 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clayton to near Boot Hill. Movement was
north at 10 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Midway, Clayton, Louisville, Pickett, Boot Hill, Beans Crossroads,
Aberfoil, Tanyard, Clayton Municipal Airport, Perote, Josie and Mount
Andrew.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3211 8552 3202 8587 3175 8569 3180 8545
TIME...MOT...LOC 0013Z 164DEG 9KT 3190 8550 3186 8571

89^GSatterwhite

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:51 PM CDTSpecial Weather StatementBMXBullock24 min

Nearby

Special Weather Statements in Alabama, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.